Alert archive / Pennsylvania / Frost Advisories in 2007
Frost Advisory 7, NWS State College, PA
NWS State College, PA issued this frost advisory at Sep 23, 2007, 2:06 PM EDT for 6 counties in Pennsylvania. It took effect at Sep 24, 2007, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2007, 2:06 PM EDT (18:06 UTC)
- In effect from
- Sep 24, 2007, 4:00 AM EDT
- Expired
- Sep 24, 2007, 8:10 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, Sullivan County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 69 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 231806 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 206 PM EDT SUN SEP 23 2007 ...AREAS OF FROST AND LOCALLY DENSE VALLEY FOG WILL OCCUR DURING THE EARLY TO MID MORNING HOURS MONDAY... .HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA OVERNIGHT...BRINGING CLEAR SKIES AND CALM AIR. THIS WILL CREATE IDEAL CONDITIONS FOR THE FORMATION OF FROST AND LOCALLY DENSE VALLEY FOG EARLY MONDAY. PAZ010>012-037-041-042-240215- /O.NEW.KCTP.FR.Y.0007.070924T0800Z-070924T1300Z/ ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 206 PM EDT SUN SEP 23 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA OVERNIGHT. CLEAR SKIES...VERY DRY AND CALM AIR WILL CREATE IDEAL CONDITIONS FOR STRONG COOLING OF THE AIR NEAR THE GROUND...ALLOWING TEMPERATURES TO FALL INTO THE MID 30S TOWARD DAYBREAK. A FEW LOCATIONS COULD SEE LOW TEMPERATURES AROUND 32 DEGREES. AREAS OF FROST AND FOG WILL OCCUR THROUGHOUT THE NORMALLY COLD VALLEYS EARLY MONDAY. THE FOG WILL BE LOCALLY DENSE DURING THE PEAK COMMUTING HOURS BETWEEN 5 AM AND 9 AM MONDAY...WITH THE VISIBILITY BELOW ONE QUARTER OF A MILE AT TIMES. ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ LAMBERT
3 follow-up statements
000 WWUS71 KCTP 240231 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1031 PM EDT SUN SEP 23 2007 ...AREAS OF FROST AND LOCALLY DENSE VALLEY FOG WILL OCCUR DURING THE EARLY TO MID MORNING HOURS MONDAY... .HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA OVERNIGHT...BRINGING CLEAR SKIES AND CALM AIR. THIS WILL CREATE IDEAL CONDITIONS FOR THE FORMATION OF FROST AND LOCALLY DENSE VALLEY FOG EARLY MONDAY. PAZ010>012-037-041-042-241200- /O.CON.KCTP.FR.Y.0007.070924T0800Z-070924T1300Z/ ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1031 PM EDT SUN SEP 23 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA OVERNIGHT. CLEAR SKIES...VERY DRY AND CALM AIR WILL CREATE IDEAL CONDITIONS FOR STRONG COOLING OF THE AIR NEAR THE GROUND...ALLOWING TEMPERATURES TO FALL INTO THE MID 30S TOWARD DAYBREAK. A FEW LOCATIONS COULD SEE LOW TEMPERATURES AROUND 32 DEGREES. AREAS OF FROST AND FOG WILL OCCUR THROUGHOUT THE NORMALLY COLD VALLEYS EARLY MONDAY. THE FOG WILL BE LOCALLY DENSE DURING THE PEAK COMMUTING HOURS BETWEEN 5 AM AND 9 AM MONDAY...WITH THE VISIBILITY BELOW ONE QUARTER OF A MILE AT TIMES. ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$
000 WWUS71 KCTP 240805 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 AM EDT MON SEP 24 2007 ...AREAS OF FROST AND LOCALLY DENSE VALLEY FOG WILL OCCUR THROUGH MID MORNING... .HIGH PRESSURE CENTERED ACROSS NORTHERN PENNSYLVANIA WILL CREATE PATCHY FROST AND LOCALLY DENSE VALLEY FOG THROUGH MID MORNING OVER NORTH CENTRAL PENNSYLVANIA. PAZ010>012-037-041-042-241300- /O.CON.KCTP.FR.Y.0007.000000T0000Z-070924T1300Z/ ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 405 AM EDT MON SEP 24 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. HIGH PRESSURE WILL BECOME CENTERED ACROSS NORTHERN PENNSYLVANIA OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 30S TOWARD DAYBREAK. SOME AREAS OF FROST AND FOG WILL OCCUR THROUGHOUT THE NORMALLY COLDER VALLEYS. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$
000 WWUS71 KCTP 241210 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 810 AM EDT MON SEP 24 2007 PAZ010>012-037-041-042-241315- /O.CAN.KCTP.FR.Y.0007.000000T0000Z-070924T1300Z/ ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- 810 AM EDT MON SEP 24 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO UPPER 30S AND LOWER 40S...HELPING TO MELT AWAY ANY FROST. LOCALLY DENSE FOG IN THE VALLEYS CONTAINING RIVERS AND LARGER STREAMS WILL DISSIPATE BETWEEN 930 AM AND 1030 AM. $$ LAMBERT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Sep 23, 10:29 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 23, 10:29 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1029 AM EDT SUN SEP 23 2007 .SYNOPSIS... HIGH PRESSURE WILL BUILD BACK OVER PENNSYLVANIA TODAY...CONTROLLING THE LOCAL WEATHER WITH DRY CONDITIONS LASTING THROUGH AT LEAST TUESDAY. UNTIL THEN...CLEAR COOL NIGHTS AND SUNNY DAYS WITH ABOVE NORMAL TEMPERATURES CAN BE EXPECTED. A SLOW MOVING FRONTAL SYSTEM WILL FINALLY BRING A CHANCE FOR SHOWERS TUESDAY NIGHT OR EARLY WEDNESDAY...LASTING INTO THURSDAY. && .NEAR TERM /UNTIL 8 PM TONIGHT/... LOWER DEWPOINTS CONTINUE TO FILTER SOUTHWARD IN WAKE OF LAST EVENINGS COLD FRONT. NORTHERLY 925 HPA WIND AT AROUND 10 KTS WILL BE TAPPED AS VERTICAL MIXING DEEPENS THROUGH EARLY THIS AFTERNOON. EXPECT THE L/V SFC WIND TO BECOME NORTH TO NE AT 5 TO 8 KTS BY 16Z. WARM 700 HPA TEMPS NEAR 10C AND THE DRY BOUNDARY LAYER AIR WILL NEGATE ANYTHING MORE THAN A FEW PANCAKE CU FROM FORMING THIS AFTERNOON. AS THE CENTER OF THE SFC HIGH BUILDS TWD NRN PENN LATE TODAY...WINDS WILL ONCE AGAIN DROP TO LIGHT AND VARIABLE BY DUSK UNDER CLEAR SKIES. MAX TEMPS THIS AFTERNOON BETWEEN 75 AND 80S ACROSS THE NORTH...AND LOWER 80S IN THE SOUTH WILL BE ABOUT 8 TO 10 DEG F ABOVE NORMAL. && .SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/... HIGH PRESSURE BECOMES CENTERED ACROSS THE REGION OVERNIGHT BEFORE SLIDING TO THE MID ATLANTIC COAST ON MONDAY. CLEAR SKIES...WILL COMBINE WITH NEAR CALM AIR AND LOW DEWPOINTS TO SET UP STRONG RADIATIONAL COOLING OF THE GROUND OVERNIGHT. THIS WILL LEAD TO MIN TEMPS IN THE 30S OVER THE NORTH...AND 40S ELSEWHERE WITH AREAS OF DENSE VALLEY FOG BETWEEN 09-14Z MONDAY AS WATER TEMPS OF AREA RIVERS AND STREAMS ARE AVERAGING IN THE 60S. THE POCKET OF WARMEST AIR ALOFT AND UPPER HIGH PRESSURE RIDGE WILL BECOME LOCATED ACROSS PENN MONDAY AFTERNOON...LEADING TO ANY EVEN WARMER DAY IN MOST PLACES AS THE MEAN LLVL FLOW VEERS AROUND TO THE SOUTH. THE THICK EARLY MORNING VALLEY FOG...AND FOLLOWING LIFTING STRATUS DECK THROUGH 16Z...SHOULD HELP TO TRIM MAX TEMPS UP TO SEVERAL DEG BELOW MOS GUIDANCE ACROSS THE MIDDLE/WEST BRANCH SUSQ VALLEY. HIGH TEMPS MAY HOLD IN THE UPPER 70S NEAR KIPT WHILE MAXS ELSEWHERE WILL BE AROUND OR A FEW DEG ABOVE 80F. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... FAIRLY BENIGN WEATHER PATTERN WILL CONTINUE THROUGH THE EARLY IN THE UPCOMING WEEK AS SFC HIGH PRES SLIDES OFF THE MID ATLANTIC COAST. LOCALLY DENSE EARLY MORNING FOG EXPECTED TO BE A LITTLE LESS EXTENSIVE THAN EARLY MONDAY...AS A LIGHT SOUTHERLY FLOW AND SOME MID LEVEL CLOUDS COULD OCCUR. RETURN FLOW WILL ALLOW TEMPS/LLVL MSTR TO INCREASE GRADUALLY TUE WITH MAX TEMPS WELL ABOVE SEASONABLE LEVELS...WHICH IS SUPPORTED BY ANOMALOUS LLVL TEMPERATURE FIELDS IN THE EPS. BLENDED THE GRIDDED MOS WITH THE SREF FOR MOST ELEMENTS BY MID WEEK AS A COLD FRONT APPROACHES FROM THE GLKS. 00Z ECMWF AND THE NEW 12Z GFS LOOKED SIMILAR WRT TIMING AND POSITION OF THE FRONT BY 00Z WED...WITH THE SREF SLIGHTLY FASTER/FURTHER EAST. THE LATEST EC LOOKS SLIGHTLY WEAKER AND SLOWER COMPARED TO THE GFS/SREF. GIVEN LOW CONFIDENCE AT THIS POINT...THE AFOREMENTIONED BLEND APPEARS TO BE THE WAY TO GO FOR NOW. HAVE PLACED HIGHEST POPS ACROSS THE NW WHERE PWS GO ABOVE NORMAL - A GOOD INDICATOR FOR PCPN. OVERALL...THE HIGH AMPLITUDE WRN TROF/ERN RIDGE CONFIGURATION WILL TRANSITION INTO A MORE FLATTER/PROGRESSIVE PATTERN TOWARD THE END OF THE WEEK. THIS IS SUPPORTED BY BOTH THE MODELS AND ENSEMBLES...AND COULD LEAD TO A SLOWER SOUTHEASTWARD PROGRESSION OF THE CLD FNT. HAVE KEPT IN PCPN CHCS THRU EARLY FRI. THE LATEST ECMWF RELOADS THE LONGWAVE PATTERN BY NEXT WEEKEND WITH ANOTHER DEEP TROF IN THE WEST AND ABOVE NORMAL RIDGING IN THE EAST. HIGH PRES IS FCST TO BUILD IN BEHIND THE FRONT...DRYING THINGS OUT FOR NEXT WEEKEND. ESSENTIALLY NO TARGETS OF OPPORTUNITY HAVE BEEN IDENTIFIED IN THIS PD...SO HAVE STAYED CLOSE TO THE LATEST GMOS. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... ANY LINGERING FOG WILL BURN OFF BY 14-15Z...LEAVING WIDESPREAD VFR CONDITIONS UNDER SUNNY SKIES AND LIGHT WINDS. MORE WIDESPREAD FOG AND IFR TO LIFR CONDITIONS WILL OCCUR BETWEEN 09Z AND 14Z MONDAY MORNING AS THE CENTER OF HIGH PRESSURE MOVES OVERHEAD AND PROVIDES IDEAL CONDITIONS FOR RADIATIONAL COOLING. CLOUDS WILL GRADUALLY INCREASE FROM THE WEST DURING THE MID WEEK PERIOD AS A COLD FRONT APPROACHES FROM THE OHIO VALLEY. CIGS AND VSBYS FOR THE MID TO LATE WEEK PERIOD SHOULD STAY GENERALLY IN THE VFR RANGE WITH SCTD MVFR CONDITIONS IN THE AREAS OF SHOWERS AND ISOLATED TSRA /MAINLY WEDNESDAY AND THURSDAY/. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE/DEVOIR NEAR TERM...DEVOIR/LAMBERT SHORT TERM...DEVOIR/LAMBERT LONG TERM...STEINBUGL AVIATION...FITZGERALD/GARTNER
Hazardous weather outlook, Sep 23, 1:54 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 154 AM EDT SUN SEP 23 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-240600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 154 AM EDT SUN SEP 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.